MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE INLINE W SG; CHPV WITH SG

INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE INLINE W SG; CHPV WITH SG
Catalog Number 823162
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a hakim valve (id 823162) was implanted via ventriculoperitoneal (v-p) shunt on (b)(6) 2022 with unknown setting.On (b)(6) 2022, an attempt was made to change the set pressure from 70 to 50mmh2o, but it was not possible, and it could not be changed even with neodymium.The patient was well and was followed up.On (b)(6) 2023, shunt angiography was performed, and the flow was confirmed on both the ventricular and abdominal sides, however, improvement in the ventricle was not observed.Due to suspicion of valve obstruction, the valve was removed and replaced on (b)(6) 2023.According to the physician's comment, when the catheter on the ventricular side was pulled out, cerebrospinal fluid came out of the ventricular catheter, so obstruction at the valve was suspected.The patient recovered.
 
Additional Manufacturer Narrative
The hakim valve (id 823162) was returned for evaluation.Device history record (dhr)- the product code 82-3162 with lot 4959988, conformed to the specifications when released to stock.Failure analysis - the valve was visually inspected, a needle hole in the needle chamber was noted.The position of the cam when valve was received was 80mmh2o.The valve was leak tested, only leaked from the needle hole in the needle chamber.The valve was hydrated.The valve passed the test for programming, occlusion, reflux, siphon guard and pressure.Root cause analysis - no root cause could be determined for the failure issue reported by the customer as the technician could not confirm any problems with the valve at the time of investigation.A possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve mechanism.As seen in the investigation report no functional issues were noted.
 
Event or Problem Description
N/a.

Brand Name
PROG VALVE INLINE W SG
Common Device Name
CHPV WITH SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17210325
Report Number3013886523-2023-00196
Device Sequence Number6741224
Product Code JXG
UDI-Device Identifier10381780519232
UDI-Public(01)10381780519232(17)250831(10)4959988
Combination Product (Y/N)N
PMA/510(K) Number
K041296
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number823162
Device Lot Number4959988
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2023
Supplement Date Received by Manufacturer07/27/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age17 MO
Patient SexMale